MAUDE Adverse Event Report: ST. JUDE MEDICAL INQUIRY ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

ST. JUDE MEDICAL INQUIRY ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number IBI-81172
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 12/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in a subsequent submission.
 
Event or Problem Description
Related mfr numbers: 2184149-2020-00228, 3008452825-2020-00713, 3005334138-2020-00643, 3008452825-2020-00715.The day following an atrial fibrillation procedure, the patient experienced a pericardial effusion.The effusion was found during post-procedure transthoracic echocardiography performed one day after the procedure.The location of the perforation was not known.Pericardiocentesis was performed to stabilize the patient.There were no performance allegations against any abbott device.
 
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined.Per the ifu, vascular perforation is an inherent risk of any electrode placement.

Brand Name
INQUIRY ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
MDR Report Key11132770
Report Number3008452825-2020-00714
Device Sequence Number11596818
Product Code DRF
UDI-Device Identifier05414734303354
UDI-Public05414734303354
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K961924
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model NumberIBI-81172
Device Catalogue NumberIBI-81172
Device Lot Number7666441
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/14/2020
Supplement Date Received by Manufacturer01/12/2021
Initial Report FDA Received Date01/07/2021
Supplement Report FDA Received Date01/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ADVISOR¿ FL, CIRCULAR MAPPING CATHETER; BRK¿ XS TRANSSEPTAL NEEDLE; SWARTZ¿ BRAIDED TRANSSEPTAL GUIDING INTRODUCER; TACTICATH¿ CONTACT FORCE ABLATION CATHETER; ADVISOR¿ FL, CIRCULAR MAPPING CATHETER; BRK¿ XS TRANSSEPTAL NEEDLE; SWARTZ¿ BRAIDED TRANSSEPTAL GUIDING INTRODUCER; TACTICATH¿ CONTACT FORCE ABLATION CATHETER
Outcome Attributed to Adverse Event Required Intervention;